MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number SNDSTR10
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 01/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a soundstar® eco diagnostic ultrasound catheter.The patient suffered cardiac tamponade requiring a pericardiocentesis.It was reported that during an ablation procedure with an octaray catheter, the patient sustained a pericardial effusion.This injury was discovered when a blood pressure drop was noticed in the patient.The injury was confirmed via the intracardiac echocardiography (ice) system with a soundstar® eco diagnostic ultrasound catheter.A pericardiocentesis was performed for medical intervention which resulted in 300 milliliters of fluid being removed from the patient.The patient is now stable.The physician believes the ice catheter went into the right atrial appendage and caused a perforation.Additional information was received.It was discovered during use of biosense webster inc.(bwi) products.Physician¿s opinion on the cause of this adverse event was bwi product malfunction and patient condition (anatomy).Pericardiocentesis was performed.Outcome of adverse event was fully recovered.Patient stayed overnight and was then discharged the next day.Transseptal puncture was performed, via a baylis versacross w/ fixed sheath and pigtail wire.No ablation was performed.No evidence of a steam pop.The event occurred during the mapping phase.Smart touch surround flow catheter was set to standard low flow setting.Correct catheter settings were selected on the generator.No error messages on carto 3 system.Force visualization features used were graph, dashboard and vector; visitag was set up, but no ablation was performed.Since it was reported that the physician believes the ice catheter went into the right atrial appendage and caused a perforation, the adverse event was assessed as mdr reportable under the soundstar® eco diagnostic ultrasound catheter.

Brand Name
SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (IRWINDALE)
15715 arrow highway
irwindale CA 91706
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16391817
Report Number2029046-2023-00312
Device Sequence Number5592442
Product Code OBJ
UDI-Device Identifier10846835000139
UDI-Public10846835000139
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K070242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSNDSTR10
Device Catalogue NumberSNDSTR10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Initial Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON BWI-BAYLIS VERSACROSS FIXED SHEATH/PIGTAILWIRE; SMART TOUCH SURROUND FLOW CATHETER; SMARTABLATE GENERATOR KIT-US; UNKNOWN BRAND ICE SYSTEM; UNK_CARTO 3; UNK_OCTARAY NAV
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight65 KG